Richard A. Zalik
Professor

Research Areas - Applied Mathematics

Office: 300 Parker Hall

Address:
221 Parker Hall
Auburn, AL 36849-5310

Phone: (334) 844-6557
Fax: (334) 844-6555
E-Mail: zalik@auburn.edu

Lab/Research Page

Education

Ph.D., Technion--Israel Institute of Technology 1974
Licenciate in Mathematics, University of Buenos Aires 1969
Clarkson University, Institute for Retraining in Computer Science 1984 - 1985


Professional Employment

Professor, Department of Mathematics and Statistics, Auburn University 1985 - present
Associate Professor, Department of Mathematics and Statistics, Auburn University 1980 - 1985
Assistant Professor, Department of Mathematics and Statistics, Auburn University 1978 - 1980
Visiting Assistant Professor of Mathematics, University of Rhode Island 1977 - 1978
Lecturer, Ben Gurion University of the Negev 1970 - 1978


Honors and Awards

NASA/ASEE Faculty Fellowship June - August 1987, May - July 1988
NASA certificate of recognition 1987


Professional Activities

Member: American Mathematical Society, European Mathematical Society
Editorial Board: Journal of Applied Functional Analysis, International Journal of Mathematics and Computer Science
Referee: Journal of Approximation Theory, IMA Journal of Numerical Analysis, Proceedings of the American Mathematical Society, Transactions of the American Mathematical Society, Journal of Mathematical Analysis and Applications, Journal of Numerical Functional Analysis and Optimization, Applied and Computational Harmonic Analysis, Journal of Linear Algebra and its Applications, The Third World Academy of Sciences (Trieste), Natural Sciences and Engineering Research Council of Canada (NSERC), National Science Foundation of Israel


Research and Teaching Interests

Analysis, Applied Mathematics, Numerical Analysis: Approximation Theory; Applied Harmonic Analysis



Selected Publications

  1. On Approximation by shifts and a theorem of Wiener, Transactions of the American Mathematical Society, 243 (1978), 299 - 308.
  2. The Müntz - Szász theorem and the closure of translates, J. Mathematical Analysis and Applications 82 (1981), 361 - 369.
  3. Remarks on a paper of Gel'fand and Šilov on Fourier Transforms, J. Mathematical Analysis and Applications 102 (1984), 102 - 112.
  4. The Jeffcott equations in nonlinear rotordynamics, Quarterly of Applied Mathematics 47 (1989), 585 - 599.
  5. Riesz Bases and Multiresolution Analyses, Applied and Computational Harmonic Analysis 7 (1999), 315 - 331.


Last updated: 08/12/2015